New York, 2024

Tornado and Hail in New York, July 10, 2024

July 10, 2024 · NWS BGM · 50 events in 12 counties and zones

As a warm front lifted north across the area in the morning, central NY became primed with high humidity, shear, and instability. The remnants of Tropical System Beryl passed by to the north and east adding some extra spin to the atmosphere, so discrete supercells with damaging winds and tornadoes were the main concerns.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$162,000
Crop damage
None recorded
Events
50

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

As a warm front lifted north across the area in the morning, central NY became primed with high humidity, shear, and instability. The remnants of Tropical System Beryl passed by to the north and east adding some extra spin to the atmosphere, so discrete supercells with damaging winds and tornadoes were the main concerns. As the system continued to move away, a cold front moved from west to east over the area during the evening and overnight hours leading to a line of additional thunderstorms, some severe again with damaging winds. Widespread tree and wire damage occurred across central NY with a microburst and tornado both surveyed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 10, 10:43 AM EST, 1 hour 45 minutes earlier.

Area forecast discussion, Jul 10, 10:43 AM EST, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
1143 AM EDT Wed Jul 10 2024

.SYNOPSIS...
The remnants of Beryl will impact the region today bringing
potential flash flooding and severe thunderstorms. A few showers
will linger into Thursday, before high pressure builds back in
for the end of the week.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
***Heightened risk for tornadoes and flash flooding today***

1145 AM update...
A Heat Advisory has been issued for more of central NY,
including the Finger Lakes and the western Mohawk Valley.
Temperatures are hot...into the upper 80s and lower 90s, and the
combination of dew points in the mid 70s has allowed heat
indices to climb into the upper 90 to around 100 range. It
should continue to heat up before the thunderstorms move through
later today.

943 AM update...
Conditions continue to come together today for a potentially
significant severe weather outbreak across a good portion of
central NY and possibly into northeast PA. At this time visible
satellite imagery is showing a thin layer of mid/high clouds
moving to the east over central NY with an expanding pocket of
clearing over western NY. This clear slot is expected to shift
east which will help destabilize the area. However, this will
likely also lead to some destructive cumulus clouds. Either way,
the end result will likely be a well mixed, very unstable air
mass south of the warm front...which is roughly along the I-90
corridor. There is still some uncertainty with respect to how
much, if any, convection develops within the warm sector prior
to the passage of the cold front later today.

The two areas of concern are along or just south of the warm
front, near the triple point, basically from the northern Finger
Lakes east through the western Mohawk Valley, and secondly along
an eastward progressing cold front that will sweep through
central NY and northeast PA. There are no changes to the overall
convective outlook and expected storm mode, with discrete
storms/supercells initially along the warm front, and then some
evolution into more linear-type storms later in the day as the
cold front sweeps through. Tornadoes and damaging winds are the
main threats.

We are still also slightly concerned about the threat of heavy
rain leading to localized flash flooding, especially over areas
to the north where multiple waves of convection are possible.

Previous discussion...
Hot and humid airmass will be in place over the area today as a
warm front pushes northward across the area this morning. Rain
showers and isolated thunderstorms are expected to form along
the front as it pushes north. CAM trends are showing areas west
of I-81 having the best chance to see rain showers with the warm
frontal passage this morning.

As the day progresses, the bulk of the forecast area will be
well entrenched within the warm sector. Strong instability will
build this afternoon with multiple models showing 2000-3000
j/kg of CAPE. The wind field also looks very primed for
supercell development in the afternoon hours with 0-6km bulk
shear values over 40kts that veer with height and nicely curved
hodographs through the afternoon hours. This, combined with a
very humid airmass that will keep LCL heights low, will allow
for a good chance for some discrete supercells to develop that
will be likely to produce a few tornadoes. SPC has increased our
area to an enhanced risk with a 10% probability for tornadoes
within 25 miles from a point across Central NY.

As the afternoon progresses, the remnants of Beryl will move to
the NE into Ontario. Several models are showing a second low
forming along the south shore of Lake Ontario, moving to the NE
during the late afternoon hours. This low is modeled to push a
cold front through the area during the evening and into the
overnight hours. Thunderstorms are expected to develop along
this front as it taps into the tropical airmass over the region.
Severe chances will remain into the early overnight hours as
the front moves through.

The tropical airmass we will see move into the area is very rare
for our region. PWATs are expected to surge into the 2.0 - 2.5in.
This is about 3 standard deviations higher than normal. A flood
watch for flash flooding has been issued for our northern CWA
from noon until midnight tonight.

Finally, a heat advisory also is in effect for all of NEPA and
Chemung, Tioga and Broome counties for tomorrow from 12pm to
8pm. The tropical airmass will push dewpoints into the low to
mid 70s in the valleys and combined with temps in the upper 80s
to low 90s, heat indices will climb into the mid 90s to low
100s.

The front will push east of the CWA after 2am Thursday morning
with some lingering showers remaining into the morning. Temps
will be in the mid 60s with dewpoints in the low to mid 60s.

Thursday will be cooler with highs in the lower to mid 80s.
There will also remain a chance for showers through the day
with troughing overhead.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
1130 AM update...

A weak slow-moving surface boundary will be hung up along the
East Coast Fri and Sat and allow for a persistent threat of
showers and storms. The most favorable chance for precip will be
over the Catskills and Poconos. A ridge of high pressure will
set up farther to the west and keep areas west of I-81 mostly
dry and quiet. Temperatures will remain hot with highs in the
80s and lower 90s. Humidity will remain elevated but not
extreme...with dew points in the 60s.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
1130 AM update...

The weak ridge over the interior NE Saturday night will slowly
trend to the east through the rest of the weekend. This will
bring a brief period of dry/quiet weather to the region Sat
night and Sun. There could be a few popup thunderstorms Sunday
afternoon/evening, but better chances for convection exist
Monday and Tuesday as the ridge breaks down and the synoptic
pattern becomes more cyclonic. Precipitation chances will be
elevated during the late afternoon/evening hours during peak
heating.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
Mostly VFR conditions expected across the region through at
least this morning. A tropical, unstable airmass will be over
the region today and ceilings are expected to fall later today
to near MVFR.

There is a good chance for thunderstorms to develop later this
afternoon and through this evening, but confidence on exact
timing of storms is still low. RME and SYR have a chance to see
late morning TSRA, but not enough confidence to put into the
forecast at this time. Conditions should be at there worse from
around 21Z through 03Z and then expecting improvements through
the overnight hours.

Outlook...
Thursday...Isolated showers possible, with associated
restrictions.

Friday through Sunday...Mostly VFR conditions with isolated
showers possible.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 8 PM EDT this evening for PAZ038>040-043-
     044-047-048-072.
NY...Flood Watch through this evening for NYZ009-018-036-037.
     Heat Advisory until 8 PM EDT this evening for NYZ024-055-056-
     062.

&&

SYNOPSIS...MPK
NEAR TERM...BJT/MPK
SHORT TERM...BJT
LONG TERM...BJT
AVIATION...MPK
Hazardous weather outlook, Jul 10, 11:28 AM EST, 1 hour before
Hazardous Weather Outlook
National Weather Service Binghamton NY
1228 PM EDT Wed Jul 10 2024

NYZ015>017-022>025-044-045-055-056-PAZ038>040-043-044-047-072-111630-
Yates-Seneca-Southern Cayuga-Steuben-Schuyler-Chemung-Tompkins-
Cortland-Chenango-Tioga-Broome-Bradford-Susquehanna-Northern Wayne-
Wyoming-Lackawanna-Luzerne-Southern Wayne-
1228 PM EDT Wed Jul 10 2024

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...TORNADO WATCH 517 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.

NYZ009-111630-
Northern Oneida-
1228 PM EDT Wed Jul 10 2024

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 517 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.

NYZ046-057-111630-
Otsego-Delaware-
1228 PM EDT Wed Jul 10 2024

...TORNADO WATCH 517 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.

NYZ062-PAZ048-111630-
Sullivan-Pike-
1228 PM EDT Wed Jul 10 2024

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.

NYZ018-036-037-111630-
Onondaga-Madison-Southern Oneida-
1228 PM EDT Wed Jul 10 2024

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 517 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Heat Advisory.
   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.

The radar

The Binghamton radar (KBGM), 70 km away, was scanning. The volume nearest the first event began at 17:25 UTC.

Open the radar archive at this moment

Event by event

41 thunderstorm wind, 6 funnel cloud, 2 hail, 1 tornado. Local standard time, as filed.

Funnel Cloud, Madison

When
July 10, 12:28 PM EST
Where
Madison County, 2.31 mi NNW of Georgetown
Reported by
Broadcast Media
Coordinates
42.800, -75.740

A local news station shared information of a funnel cloud spotted north of Georgetown.

Funnel Cloud, Steuben

When
July 10, 1:58 PM EST
Where
Steuben County, 1.02 mi E of Bath Dickinsons Fld
Reported by
Public
Coordinates
42.320, -77.400

A funnel cloud was spotted southwest of Bath.

Thunderstorm Wind, Seneca

When
July 10, 2:02 PM EST
Where
Seneca County, 4.16 mi SSE of Thompson
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
42.941, -76.964

Strong thunderstorm winds knocked down a tree onto the road.

Funnel Cloud, Steuben

When
July 10, 2:10 PM EST
Where
Steuben County, 2.47 mi NW of Sonora
Reported by
Trained Spotter
Coordinates
42.350, -77.210

Trained spotter reported a funnel cloud.

Thunderstorm Wind, Seneca

When
July 10, 2:11 PM EST
Where
Seneca County, 0.86 mi NE of Waterloo
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
42.910, -76.860

Strong thunderstorm winds knocked down trees. One large tree fell onto a home. Unknown if there were any injuries.

Thunderstorm Wind, Seneca

When
July 10, 2:11 PM EST
Where
Seneca County, 0.51 mi W of Magee
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
42.970, -76.840

Strong thunderstorm winds knocked down trees and wires.

Thunderstorm Wind, Seneca

When
July 10, 2:56 PM EST to 3:00 PM EST
Where
Seneca County, 1.1 mi ENE of Sheldrake Spgs to 1.34 mi ENE of Sheldrake Spgs
Measured
70 kt (81 mph) estimated gust
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
42.677, -76.731

A core of a supercell thunderstorm moved over this location creating strong, damaging microburst winds. The strongest rotational core moved south of this location with eye witnesses reporting a funnel cloud moving over nearby Cayuga Lake. The most intense damaged observed was to a cattle barn, where the roof and wall structure was lofted approximately 250 feet eastward; maximum wind speeds were estimated here at 80 mph. Surrounding damage included numerous large tree branches snapped and few uprooted trees.

Thunderstorm Wind, Schuyler

When
July 10, 3:03 PM EST
Where
Schuyler County, Hector
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
42.500, -76.870

Strong thunderstorm winds knocked down trees in Hector.

Thunderstorm Wind, Onondaga

When
July 10, 3:05 PM EST
Where
Onondaga County, 0.86 mi NE of Lakeland
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
43.090, -76.240

Strong thunderstorm winds knocked down multiple trees and wires.

Funnel Cloud, Onondaga

When
July 10, 3:08 PM EST
Where
Onondaga County, 0.86 mi SE of Moyers Corners
Reported by
Public
Coordinates
43.170, -76.260

A video of a funnel cloud was shared on social media.

Thunderstorm Wind, Onondaga

When
July 10, 3:08 PM EST
Where
Onondaga County, 1.22 mi SE of Moyers Corners
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
43.170, -76.250

Strong thunderstorm winds knocked down multiple trees on Gaskin Road.

Thunderstorm Wind, Onondaga

When
July 10, 3:08 PM EST
Where
Onondaga County, 0.86 mi SE of Moyers Corners
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
43.170, -76.260

Strong thunderstorm winds knocked down or snapped multiple trees in a yard.

Thunderstorm Wind, Onondaga

When
July 10, 3:11 PM EST
Where
Onondaga County, 0.5 mi E of Woodard
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
43.150, -76.190

Strong thunderstorm winds knocked down trees and wires.

Thunderstorm Wind, Onondaga

When
July 10, 3:11 PM EST
Where
Onondaga County, 0.86 mi NW of Woodard
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
43.160, -76.210

Strong thunderstorm winds knocked down trees.

Thunderstorm Wind, Onondaga

When
July 10, 3:11 PM EST
Where
Onondaga County, 0.86 mi SE of Euclid
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
43.170, -76.210

Strong thunderstorm winds knocked down a tree onto a transformer at the corner of Fairway Drive and Morgan Road. Power was knocked out.

Thunderstorm Wind, Onondaga

When
July 10, 3:11 PM EST
Where
Onondaga County, 1.19 mi ESE of Euclid
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
43.171, -76.200

Strong thunderstorm winds knocked down a tree onto the highway.

Thunderstorm Wind, Onondaga

When
July 10, 3:14 PM EST
Where
Onondaga County, Clay
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
43.180, -76.180

Strong thunderstorm winds knocked down multiple trees and wires.

Thunderstorm Wind, Onondaga

When
July 10, 3:18 PM EST
Where
Onondaga County, 1.17 mi ESE of Euclid
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
43.171, -76.201

Strong thunderstorm winds knocked down trees on I-481.

Thunderstorm Wind, Onondaga

When
July 10, 3:20 PM EST
Where
Onondaga County, 0.86 mi SE of Clay
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
43.170, -76.170

Strong thunderstorm winds knocked down trees.

Hail, Cayuga

When
July 10, 3:20 PM EST
Where
Cayuga County, 1.02 mi E of Venice Center
Measured
0.88 in hail
Reported by
Public
Coordinates
42.730, -76.530

Thunderstorm Wind, Onondaga

When
July 10, 3:22 PM EST
Where
Onondaga County, 0.69 mi N of Cicero
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
43.190, -76.120

Strong thunderstorm winds knocked down multiple trees and wires.

Thunderstorm Wind, Onondaga

When
July 10, 3:26 PM EST
Where
Onondaga County, 0.5 mi E of South Bay
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
43.200, -76.060

Strong thunderstorm winds knocked down a utility pole.

Thunderstorm Wind, Cayuga

When
July 10, 3:26 PM EST
Where
Cayuga County, 0.69 mi S of Moravia
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
42.710, -76.420

Strong thunderstorm winds knocked down trees.

Thunderstorm Wind, Cayuga

When
July 10, 3:26 PM EST
Where
Cayuga County, 0.69 mi S of Moravia Vans Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
42.690, -76.420

Strong thunderstorm winds knocked down multiple trees between Locke and Moravia.

Thunderstorm Wind, Cayuga

When
July 10, 3:26 PM EST
Where
Cayuga County, 2.12 mi SW of Kelloggsville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
42.760, -76.381

Strong thunderstorm winds snapped and uprooted trees on Buckley Hill Road in Moravia.

Thunderstorm Wind, Cayuga

When
July 10, 3:30 PM EST
Where
Cayuga County, 1.02 mi E of Montville
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
State Official
Coordinates
42.720, -76.380

Strong thunderstorm winds knocked down multiple trees. One tree fell on a house, another on a car. Unknown if there were injuries. There were also reports of poles down.

Thunderstorm Wind, Cayuga

When
July 10, 3:34 PM EST
Where
Cayuga County, Niles
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
42.830, -76.400

Strong thunderstorm winds knocked down multiple trees and wires.

Thunderstorm Wind, Cayuga

When
July 10, 3:36 PM EST
Where
Cayuga County, Sempronius
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
42.730, -76.320

Strong thunderstorm winds knocked down multiple trees and wires.

Thunderstorm Wind, Cortland

When
July 10, 3:45 PM EST
Where
Cortland County, 1.54 mi NNW of Scott
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
42.750, -76.243

Strong thunderstorm winds knocked down a tree onto Route 41.

Funnel Cloud, Tompkins

When
July 10, 3:47 PM EST
Where
Tompkins County, 2.15 mi ESE of Krum Corner
Reported by
Public
Coordinates
42.470, -76.540

A funnel cloud was spotted just west of Cayuga Lake. Photos of it were shared on social media.

Thunderstorm Wind, Tompkins

When
July 10, 4:04 PM EST
Where
Tompkins County, 1.68 mi ENE of Grotto
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
42.580, -76.370

Strong thunderstorm winds knocked down multiple trees and wires.

Thunderstorm Wind, Cortland

When
July 10, 4:16 PM EST
Where
Cortland County, 1.67 mi WNW of Cortland Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
NWS Employee
Coordinates
42.610, -76.230

Strong thunderstorm winds knocked down trees and wires on Kinney Gulf Road.

Hail, Cortland

When
July 10, 4:18 PM EST
Where
Cortland County, Homer
Measured
1 in hail
Reported by
Public
Coordinates
42.630, -76.180

Thunderstorm Wind, Cortland

When
July 10, 4:18 PM EST
Where
Cortland County, 0.69 mi N of Homer
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
Public
Coordinates
42.640, -76.180

Strong thunderstorm winds knocked down multiple trees. One fell onto a fence and resulted in damage.

Thunderstorm Wind, Cortland

When
July 10, 4:24 PM EST
Where
Cortland County, 0.67 mi ENE of Cortland Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
42.604, -76.188

Strong thunderstorm winds knocked down multiple trees on Madison Street.

Thunderstorm Wind, Cortland

When
July 10, 4:24 PM EST
Where
Cortland County, 0.51 mi W of Cortland
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
42.600, -76.180

Strong thunderstorm winds knocked down multiple trees.

Thunderstorm Wind, Madison

When
July 10, 4:25 PM EST
Where
Madison County, 1.23 mi NE of Rippleton
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
42.930, -75.850

Strong thunderstorm winds knocked down trees in Cazenovia.

Thunderstorm Wind, Cortland

When
July 10, 4:25 PM EST
Where
Cortland County, 0.8 mi SW of East Homer
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
42.661, -76.111

Strong thunderstorm winds knocked down multiple powerlines on Route 13.

Thunderstorm Wind, Oneida

When
July 10, 4:34 PM EST
Where
Oneida County, 1.92 mi SE of Dunn Brook
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
43.382, -75.350

Strong thunderstorm winds knocked down trees on Buck Hills Road.

Thunderstorm Wind, Cortland

When
July 10, 4:35 PM EST
Where
Cortland County, 0.69 mi S of Truxton
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Trained Spotter
Coordinates
42.710, -76.030

Strong thunderstorm winds knocked down numerous large branches.

Thunderstorm Wind, Madison

When
July 10, 4:42 PM EST
Where
Madison County, 1.01 mi W of Morrisville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
42.900, -75.640

Strong thunderstorm winds knocked down trees.

Thunderstorm Wind, Oneida

When
July 10, 4:44 PM EST
Where
Oneida County, 2.96 mi SSE of Boonville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
43.442, -75.303

Strong thunderstorm winds knocked down multiple trees and wires on Potato Hill Road.

Tornado, Oneida

When
July 10, 4:59 PM EST to 5:01 PM EST
Where
Oneida County, 2.44 mi NE of Woodgull to 3.47 mi NE of Woodgull
Rating
EF0
Path length
1.22 mi
Path width
75 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
43.450, -75.160

A tornado touch downed onto Kincaid road resulting in uprooted and snapped trees. The trees were sheared toward the top and in crossing patterns along the path. The tornado then continued over West and Meekerville Roads. The majority of the tree damage was on|Horton Road. Sentinel-2 Satellite imagery later indicated that the tree damage path continued a bit north of Horton Road, paralleling just west of Nichols Mills Road.

Thunderstorm Wind, Oneida

When
July 10, 5:20 PM EST
Where
Oneida County, 0.86 mi SW of Careys Corners
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
43.140, -75.310

Strong thunderstorm winds knocked down trees.

Thunderstorm Wind, Madison

When
July 10, 5:22 PM EST
Where
Madison County, Eaton
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
42.850, -75.600

Strong thunderstorm winds knocked down trees.

Thunderstorm Wind, Oneida

When
July 10, 5:24 PM EST
Where
Oneida County, 0.86 mi SE of Marcy
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
43.160, -75.290

Strong thunderstorm winds knocked down wires.

Funnel Cloud, Broome

When
July 10, 5:29 PM EST
Where
Broome County, 0.86 mi NW of (Bgm)binghamton Arpt
Reported by
Official NWS Observations
Coordinates
42.210, -75.990

A rotating wall cloud and funnel cloud was visible at NWS Binghamton.

Thunderstorm Wind, Chenango

When
July 10, 6:33 PM EST
Where
Chenango County, 0.35 mi NE of Norwich
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
42.533, -75.515

Strong thunderstorm winds knocked down trees and wires on Sheldon Street.

Thunderstorm Wind, Chenango

When
July 10, 6:57 PM EST
Where
Chenango County, 0.59 mi N of New Berlin
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
42.629, -75.330

Strong thunderstorm winds knocked down trees and wires on Willow Lane.

Thunderstorm Wind, Otsego

When
July 10, 7:17 PM EST
Where
Otsego County, 2.06 mi SE of Cardtown
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
42.610, -75.200

Strong thunderstorm winds knocked down trees and wires on Route 51.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2024Every state in 2024This day in weather historyThe tornado archive for New York, 2024Warnings in New York, July 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1192332, 1192334, 1192448, 1192333, 1192450, 1192451, 1192269, 1192347, 1192352, 1192355, 1192359, 1192360, 1192349, 1192363, 1192371, 1192400, 1192395, 1192373, 1192377, 1192396, 1192402, 1192398, 1192403, 1192405, 1192408, 1192404, 1192407, 1192409, 1192410, 1192411, 1192412, 1192419, 1192417, 1192418, 1192416, 1192420, 1192421, 1192422, 1192454, 1192424, and more.